Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 4, NWS Lubbock, TX

December 1, 20076 counties in Texas

NWS Lubbock, TX issued this high wind warning at Dec 1, 2007, 7:09 AM CST for 6 counties in Texas. It took effect at Dec 1, 2007, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 7:09 AM CST (13:09 UTC)
In effect from
Dec 1, 2007, 9:00 AM CST
Expired
Dec 1, 2007, 2:57 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
512 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 011309
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
709 AM CST SAT DEC 1 2007

...STRONG WINDS TODAY WILL IMPACT THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS...AND LOW ROLLING PLAINS...

.STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA
TODAY AS A STORM SYSTEM MOVES INTO THE ROCKIES AND DEEP SURFACE
LOW PRESSURE DEVELOPS OVER COLORADO. CLOUD COVER THIS MORNING WILL
TEND TO LIMIT THE MIXING OF THE STRONGER WINDS ALOFT TO THE
SURFACE. BUT BY MID MORNING...CLEARING SKIES AND THE TIGHT PRESSURE
GRADIENT WILL RESULT IN INCREASING WIND SPEEDS. LOCATIONS OVER THE
SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS...WHERE CLOUDS WILL
CLEAR EARLIEST...SHOULD EXPERIENCE THE STRONGEST WINDS.

TXZ021>023-027>029-012115-
/O.UPG.KLUB.WI.Y.0009.071201T1700Z-071202T0000Z/
/O.NEW.KLUB.HW.W.0004.071201T1500Z-071202T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW
709 AM CST SAT DEC 1 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TODAY...
BECOMING SUSTAINED AROUND 35 TO 45 MPH BY LATE SATURDAY MORNING
AND CONTINUING THROUGH THE AFTERNOON. WIND GUSTS UP TO 60 MPH WILL
BE POSSIBLE. THE WINDS WILL DECREASE SLOWLY THROUGH THE EVENING
HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE
VEHICLES CAN BE PARTICULARLY VULNERABLE TO STRONG CROSS WINDS AND
THESE MOTORISTS SHOULD USE EXTREME CAUTION WHEN DRIVING ON EAST TO
WEST ROADS TODAY. 

$$

TXZ026-031-032-036>044-012115-
/O.EXB.KLUB.WI.Y.0009.071201T1500Z-071202T0000Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
709 AM CST SAT DEC 1 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

SOUTHERLY WINDS ARE EXPECTED TO INCREASE INTO THE 30 TO 35 MPH
RANGE BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS
OF 45 TO 50 MPH WILL BE POSSIBLE. THE WINDS WILL DIMINISH SLOWLY
THROUGH THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ024-025-030-033>035-012115-
/O.EXT.KLUB.WI.Y.0009.071201T1500Z-071202T0000Z/
BRISCOE-HALL-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH
709 AM CST SAT DEC 1 2007

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

SOUTHERLY WINDS ARE EXPECTED TO INCREASE INTO THE 30 TO 35 MPH
RANGE BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND
GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. THE WINDS WILL DIMINISH
SLOWLY THROUGH THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 012057
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
257 PM CST SAT DEC 1 2007

...STRONG WINDS TO CONTINUE ACROSS THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS...AND LOW ROLLING PLAINS THIS AFTERNOON...

.STRONG AND GUSTY SOUTHERLY WINDS HAVE DEVELOPED ACROSS THE AREA
TODAY AS A POTENT STORM SYSTEM EMERGES INTO THE CENTRAL HIGH
PLAINS AND ASSOCIATED SURFACE LOW HAS DEVELOPED ACROSS COLORADO.
MIDDLE AND UPPER LEVEL CLOUD COVER HAS TENDED TO LIMIT
MIXING...WITH THE BEST SUBSIDENCE REMAINING OVER NEW MEXICO.
STILL..THE STRONG PRESSURE GRADIENT WILL SUPPORT ADVISORY LEVELS
ACROSS THE AREA THROUGH THE REMAINDER OF THE AFTERNOON.

TXZ021>023-027>029-020000-
/O.CAN.KLUB.HW.W.0004.000000T0000Z-071202T0000Z/
/O.EXA.KLUB.WI.Y.0009.000000T0000Z-071202T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW
257 PM CST SAT DEC 1 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH WILL
BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE WINDS WILL
DIMINISH SLOWLY THROUGH THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ024>026-030>044-020000-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-071202T0000Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-
LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
257 PM CST SAT DEC 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL BE
POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE WINDS WILL
DIMINISH SLOWLY THROUGH THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 1, 5:59 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 1, 5:59 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
559 AM CST SAT DEC 1 2007

.UPDATE...
RECENT WEST TEXAS MESONET OBSERVATIONS HAVE SHOWN AN UPWARD TREND
IN WIND SPEEDS. THIS COUPLED WITH CURRENT REGIONAL PROFILER/VAD
DATA SUGGEST THAT AN EARLIER VALID TIME FOR THE WIND HIGHLIGHTS IS
APPROPRIATE...WILL BEGIN ADVISORY/WARNING AT 15Z.

WE ARE ALSO MONITORING THE POTENTIAL FOR WIDESPREAD DENSE FOG. SO
FAR...SCATTERED SHOWERS AND INCREASING WINDS HAVE LIKELY HELPED TO
KEEP DENSE FOG LOCALIZED. IF THE COVERAGE OF 1/4 MILE OR LOWER
VISIBILITY INCREASES IN THE NEXT FEW HOURS...A DENSE FOG ADVISORY
MAY BE REQUIRED.

&&

.PREV DISCUSSION... /ISSUED 427 AM CST SAT DEC 1 2007/

SHORT TERM...
THE UPPER LEVEL LOW/TROUGH WILL CONTINUE TO OPEN AND LIFT QUICKLY TO THE
NORTHEAST THIS MORNING FROM CA/AZ THROUGH THE CENTRAL ROCKIES. THIS
TRACK WILL RESULT IN ONLY WEAK DPVA/LARGE SCALE ASCENT ACROSS WTX
TODAY. HOWEVER...STRONG JET STREAM CONTINUES TO BRING DEEP PACIFIC
MOISTURE INTO THE REGION...WHILE STRONG SOUTHERLY LOW LEVEL WINDS
/AT 3 AM KLBB VWP SHOWS 50KTS AT 3K FT AGL/ HAVE BROUGHT RICH GULF
OF MEXICO MOISTURE BACK INTO THE AREA AS WELL.

THE RESULT HAS BEEN STRONG ISENTROPIC LIFT ACROSS THE FA. ONGOING
DRIZZLE AND FOG ARE REPORTED AT MOST STATIONS WHILE RADAR INDICATED
SEVERAL BANDS OF RAIN SHOWERS MOVING NE ACROSS THE AREA. THESE
CONDITIONS SHOULD CONTINUE THROUGH MID-LATE MORNING...BY WHEN A
MID/UPR-LVL DRY SLOT BEGINS TO WORK ACROSS THE AREA. THE WEAK LIFT
SHOULD KEEP THE ACTIVITY SCATTERED AT BEST AND THE MAJORITY OF THE
RAINFALL ON THE LIGHT SIDE.

THEN...OUR MAIN WX CONCERN WILL QUICKLY SHIFT TO STRONG WIND.
MORNING GUIDANCE CONTINUES TO INDICATE THAT IMPRESSIVELY STRONG MID
TO UPR LEVEL WIND FIELDS ASSOCIATED WITH A STRONG HEIGHT GRADIENT
WILL MOVE OVER THE AREA. IN ADDITION...THE HEIGHT FALLS WITH THE
INCOMING TROUGH WILL INDUCE STRONG CYCLOGENESIS ACROSS EASTERN
COLORADO AND A TIGHT PRESSURE GRADIENT ACROSS OUR AREA. CLOUD COVER MAY
INHIBIT MIXING DOWN OF STRONGER WINDS FOR MUCH OF THE MORNING
/ALTHOUGH LOCAL MIXING BY STRONGER SHOWERS MAY STILL
OCCUR/...HOWEVER GUIDANCE INDICATES THAT THERE WILL BE A SHARP LINE
OF CLEARING QUICKLY WORKING ACROSS THE AREA FROM NW TO SE FROM
MIDDAY THROUGH THE AFTN HRS. FCST SOUNDINGS INDICATE THAT IT MAY BE
A BIT CLOSE OF A CALL WHETHER OR NOT WE WILL GET SUFFICIENT
TIME/HEATING FOR DEEP MIXING...HOWEVER CONSIDERING HOW STRONG THE
WIND WILL BE AT THE 800-700MB LEVEL...WE SHOULD HAVE NO PROBLEM
GINNING UP ADVISORY STRENGTH WINDS /31-39 MPH/ FOR SEVERAL HRS
ACROSS THE AREA. THERE IS A CONCERN FOR EVEN STRONGER WINDS
ACROSS THE EXTREME SRN PANHANDLE AND NRN SOUTH PLAINS GIVING THE
CLOSE PROXIMITY TO THE JET CORE AND THE DEEPER MIXING EXPECT TO
OCCUR IN THAT REGION. DECIDED TO UPGRADE THE ADVISORY TO A HIGH WIND
WARNING IN THIS AREA AS A PERIOD OF SUSTAINED WINDS AOA 40 MPH LOOK
LIKELY THIS AFTERNOON AND EXPAND THE WIND ADVISORY TO COVER THE
REMAINDER OF THE FA. NOT CERTAIN HOW MUCH BLOWING DUST WILL DEVELOP
GIVEN RELATIVELY LIMITED MIXING AND LOW-LEVEL MOISTURE/WET
SOIL...AND THE SOUTHERLY WINDS NOT FAVORING ADVECTION FROM THE NM
SOURCE REGIONS. BUT CAN NOT RULE IT OUT EITHER...ESPECIALLY NEAR ANY
OPEN FIELDS.

DEEPER MOISTURE WILL LINGER ACROSS THE EASTERN ZONES THROUGH THE
AFTERNOON BEFORE THE DRY SLOT/PRE-FRONTAL TROUGH/ WORKS THROUGH.
THUS CHANCE OF PRECIP SHOULD CONTINUE THERE...SLIGHTLY NEGATIVE FCST LI/S
IN THIS AREA INDICATE A CHANCE FOR THUNDER.

TEMPERATURES TODAY ARE PROBLEMATIC GIVEN ALL THATS GOING ON.
GUIDANCE STILL SEEMS TO BE ON THE HIGH SIDE...SHOWING MID 70S ACROSS
MUCH OF THE ROLLING PLAINS WHERE CLOUD COVER SHOULD HANG ON THE
LONGEST. CONTINUED TO UNDERCUT MOS BY A FEW DEGREES. IT WILL BE
COOLER TONIGHT ON THE CAPROCK WITH DRIER AIR MOVING IN AND CLEARING
SKIES...BUT ELEVATED WINDS WILL KEEP TEMPS FROM DROPPING VERY FAR.

THANKS FOR COORDINATION SURROUNDING OFFICES.

LONG TERM...
WESTERLY WINDS WILL BE A LINGERING CONCERN THROUGH EARLY SUNDAY
AFTERNOON...AS THE SHORTWAVE TROUGH AXIS TRANSLATES EASTWARD OVER
THE SOUTHERN PLAINS AND SUBSIDENCE/MID LEVEL WIND MAXIMA REMAIN OVER
THE AREA. SOLUTIONS SUGGEST THAT LOW LEVEL MOISTURE WILL HAVE BEEN
SCOURED OUT OF THE AREA AND THAT DEWPOINTS IN THE TEENS WILL ADVECT
EASTWARD IN THE DOWNSLOPING WINDS. WIND SPEEDS SHOULD GRADUALLY
DIMINISH THROUGH THE DAY AS SAID FEATURES PROPAGATE FURTHER EAST
AWAY FROM THE AREA...AND AS A WEAK CANADIAN FRONT WILL PUSH INTO THE
NORTHERN ZONES SUNDAY AFTERNOON...ALLEVIATING MSLP GRADIENTS AND
DECREASING THE DEPTH OF PBL MIXING. THE STRONGEST WINDS MAY BE
LARGELY OUT OF PHASE WITH MAX HEATING/MINIMUM HUMIDITY. HOWEVER...
BOTH THE POSSIBLE NEED FOR WIND/FIRE WEATHER HEADLINES WILL BE
MONITORED.

THE INFLUENCE OF SUNDAY/S FROPA WILL BE SHORT LIVED AS THE SURFACE
HIGH QUICKLY TRANSLATES EAST OVER THE ARKLATEX REGION AND RETURN
SOUTHERLY WIND IS ESTABLISHED MONDAY. HEIGHTS WILL THEN BUILD
OVER THE WESTERN U.S. THROUGH THE FIRST HALF OF THE WORK WEEK...
AND WEATHER CONDITIONS WILL BE BENIGN. A SHARP SHORTWAVE TROUGH
WILL PROPAGATE THROUGH NORTHWESTERLY FLOW ALOFT OVER THE GREAT
LAKES REGION WEDNESDAY...AND WILL PROMOTE A SURGE OF CANADIAN AIR
SOUTHWARD INTO THE CENTRAL CONUS. IT STILL APPEARS THAT THE BRUNT
OF THE COLD AIR WILL BE SHUNTED EAST OF THE SOUTHERN PLAINS...
HOWEVER THE PERIPHERY OF THIS AIRMASS WILL BACKDOOR INTO THE AREA
LATE WEDNESDAY/EARLY THURSDAY. MEANWHILE THE WESTERN U.S. RIDGE
WILL BE FLATTENING TOWARD NEAR ZONAL FLOW...AND WITH INCREASED LEE
TROUGHING...RETURN FLOW WILL BE QUICKLY RE-ESTABLISHED. ALTHOUGH SOME
MOISTENING ALOFT IS NOTED NEAR THE END OF THE PERIOD...BUT FORCING/
ASCENT APPEARS LARGELY ABSENT. WILL MAINTAIN THE CURRENT DRY FORECAST.

AVIATION...
PREDOMINATELY LIFR CONDITIONS WILL CONTINUE AT KLBB AND
KCDS TERMINAL THROUGH ABOUT 14-15Z. VSBYS AND CEILINGS WILL SLOWLY
IMPROVE THROUGH THE MID-LATE MORNING HOURS. HOWEVER...BY
17-18Z...STRONG SOUTH-SOUTHWESTERLY WINDS WILL DEVELOP...
PARTICULARLY AT KLBB. SUSTAINED WIND SPEEDS MAY APPROACH 30 KTS
EARLY THIS AFTN...REQUIRING AN AWW...BUT CONFIDENCE IS LOW AT THIS
TIME DUE TO UNCERTAINTY IN THE TIMING OF CLOUD COVER EROSION. A
CHANCE OF TSTMS AND ASSOCIATED MVFR CONDITIONS WILL EXIST AT KCDS
THROUGH THE AFTN HRS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        68  39  59  25  64 /  40  10   0   0   0
TULIA         68  46  59  24  64 /  40  10   0   0   0
PLAINVIEW     67  45  59  25  63 /  50  10   0   0   0
LEVELLAND     68  46  62  28  65 /  50  10   0   0   0
LUBBOCK       69  49  63  28  65 /  50  10   0   0   0
DENVER CITY   69  48  63  29  64 /  50  10   0   0   0
BROWNFIELD    69  49  62  29  64 /  50  10   0   0   0
CHILDRESS     71  53  64  32  62 /  40  10   0   0   0
SPUR          71  52  66  29  66 /  50  10   0   0   0
ASPERMONT     72  57  67  32  66 /  50  20   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: TXZ024>026-030>044.

HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>023-027>029.

&&

33/20
Hazardous weather outlook, Dec 1, 4:51 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
451 AM CST SAT DEC 1 2007

TXZ021>044-021100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
451 AM CST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION

FOG MAY BECOME LOCALLY DENSE THIS MORNING...WITH VISIBILITIES AS
LOW AS ONE QUARTER OF A MILE.

SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH
RANGE WITH GUSTS AS HIGH AS 60 MPH OVER THE EXTREME SOUTHWESTERN
PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS THIS AFTERNOON. VERY
WINDY CONDITIONS WILL ALSO AFFECT THE REMAINDER OF THE OUTLOOK
AREA...WHERE SUSTAINED SPEEDS BETWEEN 25 AND 35 MPH WILL BE
POSSIBLE WITH GUSTS UP TO 50 MPH. LOCALIZED AREAS OF BLOWING DUST
MAY ALSO LIMIT VISIBILITIES. HIGH WIND WARNINGS AND WIND
ADVISORIES ARE IN AFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY WINDY CONDITIONS MAY PERSIST UNTIL MIDDAY SUNDAY...
ESPECIALLY FOR AREAS ALONG AND EAST OF THE INTERSTATE 27/HIGHWAY
87 CORRIDOR. WITH DRY AIR FILTERING IN THROUGH THE DAY...CRITICAL
FIRE WEATHER CONDITIONS MAY BE BRIEFLY EXPERIENCED IN A FEW
LOCATIONS.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER LOCAL OFFICIALS ARE
URGED TO RELAY REPORTS OF HIGH WINDS AND WEATHER IMPACTS TO THE
NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.

In the hours before

Special weather statement, Dec 1, 6:18 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
618 AM CST SAT DEC 1 2007

TXZ021>036-011830-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS
618 AM CST SAT DEC 1 2007

...LOCALLY DENSE FOG WILL AFFECT PORTIONS OF THE AREA EARLY
SATURDAY MORNING...

EARLY SATURDAY MORNING...THICK FOG HAS DEVELOPED ACROSS MUCH OF
THE REGION. AREAS GENERALLY NORTH OF A LINE FROM PLAINS TO SPUR
WILL EXPERIENCE BRIEF PERIODS OF VISIBILITIES DROPPING BELOW ONE
QUARTER MILE...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. IF DRIVING
IN AREAS OF THICK FOG...SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE BETWEEN VEHICLES AHEAD OF YOU. CONDITIONS
WILL IMPROVE FROM SOUTH TO NORTH BY MID MORNING.

Nearby

High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.